MAUDE Adverse Event Report: COVIDIEN KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

COVIDIEN KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 73011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 10/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states the patient had a known case diverticulitis post exploratory laparoscopy with lysis adhesion since (b)(6) 2018.The patient had been on scd since operation date; 8 days later ((b)(6) 2018) he got foot drop and the neurologist had been consulted.After investigation, the neurologist decided that the nerve which lied on his legs was compressed by scd and caused foot drop.
 
Additional Manufacturer Narrative
Submission date: 01/14/2019 an investigation was performed for the reported customer complaint: ¿the customer states the patient had a known case diverticulitis post exploratory laparoscopy with lysis adhesion since (b)(6) 2018.The patient had been on scd since operation date, 8 days later ((b)(6) 2018) he got foot drop and the neurologist had been consulted.After investigation, the neurologist decided that the nerve which lied on his legs was compressed by scd and caused foot drop.¿ a review of the device history record (dhr) for lot no.1714100051 indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.No additional information from the facility could be obtained to determine how the sleeve was measured or what nursing monitoring te chniques were used.Additionally, we were advised that according to patient rights and hospital policy, doctor and patient have decided not to provide further information regarding the reported event.It was relayed, however, that the patient was doing quite well and was discharged home.No product/sample was provided for evaluation.It was relayed by the customer that the device was thrown away.No additional information, pictures or videos were received.Therefore, a comprehensive investigation was unable to be conducted.The information reviewed showed no signs of a systemic issue with the product or process.Therefore, no corrective actions will be taken at this time.The reported customer complaint could not be confirmed.A root cause could not be determined.This complaint will be used for tracking and trending purposes.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
COVIDIEN
edificio b20, calle #2
alajuela 20101
MDR Report Key8074646
Report Number3009211636-2018-00352
Device Sequence Number244469
Product Code JOW
UDI-Device Identifier30884521051601
UDI-Public30884521051601
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73011
Device Catalogue Number73011
Device Lot Number1714100051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR